MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that there was debris on lens when inserted to patient's eye.Additional information was received and it was confirmed that lens was removed and replaced in same procedure.There was no incision enlargement, no serious adverse event, no surgical or medical intervention and no patient injury.Reportedly lens with different model was used as replacement for the patient.No further information provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 7/31/2018.Device returned to manufacturer? yes.The product was received in opened pouches of the original packaging.Visual inspection with unaided eye shows that the lens was found in pieces.Due to the lens had patient contact, the returned sample was visually inspected by a qualified inspector in biosafety cabinet since the lens was not yet decontaminated.The inspection showed the lens was covered in dirt and there were some traces of ophthalmic viscosurgical devices (ovd) on both sides of the lens surface.The pieces were re-inspected again using a 12x magnification, shows no abnormality.The traces of ovd has been removed during the decontamination and there was no embedded dirt or debris on both pieces.Complaint event on dirt and debris is confirmed; however, the cause of the contamination was not able to be confirmed since the lens has been handled by the user.The manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.The search revealed no other complaints have been received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.As a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7649108
Report Number3011852734-2018-00111
Device Sequence Number16557171
Product Code HQL
UDI-Device Identifier05050474548701
UDI-Public(01)05050474548701(17)220330
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/30/2022
Device Model NumberAAB00
Device Catalogue NumberAAB0000220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005